Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Effexor Weaning
    avatar
    An_248443 posted:
    Started getting off of 150 mg Effexor XR 2x daily as of 10-09-12. Dr (neurologist) had me take 150 mg 1 x daily for 5 days. Dr said to eliminate Effexor entirely on day 6 which was 10-14-12. I feel really weird with vertigo, lightheadedness, slight nausea, some diarrhea (sp?), and odd sounds in head/ears. Sounds are like when the old-fashioned TV tubes came on when the set was turned on except it is inside my head instead of me hearing it from outside my body. Very strange feeling and sound. Don't know if Dr has me coming off too fast or what. Don't know what to do but to keep in touch with her. Everything else I have read indicates to titrate slowly off this drug. This is scary!

    Take the Poll

    is anybody else trying to get off Effexor XR this week? This is my 7th day of trying and today is my worst day. 10-15-12
    • I am eliminating Effexor in 10 days with help from my dr.
    • I am eliminating Effexor in 10 days without my dr's help.
    • I am eliminating Effexor in more than 10 days w/ dr's help.
    • I am eliminating Effexor in more than 10 days w/ no dr's help.
    vote
    View Poll Results
    Reply
     
    avatar
    angelad1975 responded:
    I was on Effexor several years ago and I weaned off of it slowly and still had all the symptoms you are having. They were terrible and lasted a little over a month. I had a weird sensation in my face and head...tingling/numb lips, dizzy episodes, nausea, flu-like aches, headache, buzzing in my head. This was all withdrawl symptoms and they will get better. I'm sorry you are feeling that way. Just watch for seizures.
     
    avatar
    Patricia Farrell, PhD responded:
    I'm not sure what the reason was for your neurologist to have you withdraw from this medication so quickly, but it would seem it is too quick for you. I think you need to call and discuss this because this medication can be a challenge when you stop it.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Dr. Farrell's WebMD TV videosExpert
    Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
    Was this Helpful?
    68 of 85 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.